MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 WITH SHUNTASSISTANT 10; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 WITH SHUNTASSISTANT 10; HYDROCEPHALUS MANAGEMENT
Model Number FX411T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 04/12/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This complaint was reopened in reference to (b)(4).Manufacturing site evaluation: manufacturing and quality control data: the progav 2.0® was manufactured by a qualified employee in august 2015.Deviations during assembly did not occur.The valve was sterilized by miethke and released for shipment after final inspection.The progav® has a normal pressure range of 0 to 20 cmws.The valve specifications after closing the valve for 5 ml/h or 50 ml/h flow, for set pressure range 0, 10, 20 cmh2o were fine.The valve was inspected as article fx411t.All parameters (opening pressure, reflux, tightness, adjustability and brake function) have been inspected and signed during the manufacturing process.All parameters have been assessed as okay.Before release the progav 2.0 was pre-adjusted to pressure setting 5 cmh2o.Device examination: the progav 2.0® was returned submersed in an unidentified liquid in the provided returnkit.At the time of submission the progav 2.0 valve was set to pressure range 10 cmh2o.Visual inspection: slight scratches on the outer housing of the valve were observed through the visual inspection.No significant deformations or damage were detected.Permeability test: a permeability test has shown that the valve was permeable.Adjustment test: the progav 2.0® was tested and was adjustable to all specified pressures.Braking force and brake function test: the brake functionality test has shown that the brake function was fully operational and the braking force was within the given tolerances.Result: first, a visual inspection of the progav 2.0® was performed.No significant deformations or damage to the valve were detected during the visual inspection apart from slight scratches.Next, the permeability, adjustability, as well as the brake functionally and brake force, of the valve were tested.The valve operates as expected and met all specifications.Finally, the valve was dismantled.A build-up of a substance (likely protein) was observed inside the valve.Based on the investigation, the claim of occlusion was not able to be substantiated.At the time of the investigation, no detectable failure was observed with this valve.However, it is possible that the deposits observed inside the valve could have led to the reported event.Deposits caused by natural substances in the cerebrospinal fluid, such as protein, blood or tissue particles, are among the known and unavoidable risks and side effects of hydrocephalus therapy.Manufacturing defects at the time of release have been excluded.The valve met all specifications of the final inspection when released from christoph miethke (b)(4).No further regulatory actions are required.
 
Event or Problem Description
It was reported miethke that a progav 2.0 with shuntassistant 10 (part # fx411t) was implanted during a procedure performed on an unknown date.According to the complainant, the patient returned for surgery approximately twelve (12) months after the valve was implanted.The physician suspected a distal or proximal occlusion.Reportedly, a manometer was used on each side of the valve, the valve was then checked with a checkmate to confirm its setting was at ten (10).Once the setting was confirmed, the physician injected saline, which revealed that the progav allowed complete flow through without the setting having any affect on flow.At this time, the decision was made to replace the valve.The existing reservoir was left in place and a new valve (part # fx412t) was implanted at a setting of ten (10).The physician then able to successfully perform a flow retest.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.

Brand Name
PROGAV 2.0 WITH SHUNTASSISTANT 10
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key12787580
Report Number3004721439-2021-00731
Device Sequence Number5094897
Product Code JXG
UDI-Device Identifier04041906136536
UDI-Public4041906136536
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K141687
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Model NumberFX411T
Device Catalogue NumberFX411T
Device Lot Number20027538
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/05/2017
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2017
Initial Report FDA Received Date11/10/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/21/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown